Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 339, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2008, 6:15 PM EDT for Muscogee County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 6:15 PM EDT (22:15 UTC)
- Expired
- Jun 15, 2008, 6:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Muscogee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:25 PM EDT | HAIL 0.88 | 5 Se Columbus, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 152215
SVRFFC
GAC215-152245-
/O.NEW.KFFC.SV.W.0339.080615T2215Z-080615T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 645 PM EDT
* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL
MUSCOGEE COUNTY...MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF MUSCOGEE COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3256 8494 3256 8481 3242 8479 3240 8486
3240 8488 3238 8496
TIME...MOT...LOC 2215Z 357DEG 9KT 3246 8491
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:35 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 15, 3:35 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT SUN JUN 15 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... WEAK BOUNDARY REMAINS ACROSS CENTRAL GEORGIA THIS AFTERNOON. THIS BOUNDARY IS EXPECTED TO CONTINUE SLOWLY SINKING SOUTH AND DISSIPATING OVER NIGHT...BUT ENOUGH MOISTURE REMAINS IN PLACE OVER THE REGION FOR ISOLATED CONVECTION THIS EVENING...SCATTERED IN THE FAR SOUTHERN REACHES OF THE FORECAST AREA. WITH THE REMAINS OF THIS BOUNDARY EXPECTED TO BE IN THE VICINITY...ISOLATED TO SCATTERED CONVECTION IS POSSIBLE AGAIN MONDAY IN CENTRAL GEORGIA. PERSISTENT NORTHWESTERLY UPPER FLOW WILL HELP PUSH ANOTHER FRONTAL BOUNDARY INTO NORTH GEORGIA LATE MONDAY AND INTO CENTRAL GEORGIA TUESDAY. WITH LIMITED MOISTURE AVAILABLE AND NO DISTINCT UPPER LEVEL FORCING ACCOMPANYING THE FRONT...ANY SHOWERS OR THUNDERSTORMS SHOULD REMAIN ISOLATED TO SCATTERED IN COVERAGE. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE LARGE SCALE UPPER LEVEL PATTERN REMAINS BASICALLY UNCHANGED THROUGH THE EXTENDED FORECAST PERIOD WITH A PERSISTENT UPPER RIDGE OVER THE ROCKIES AND TROUGH ALONG THE EAST COAST. THIS KEEPS GEORGIA UNDER A NORTHWESTERLY UPPER FLOW. MODELS DO NOT HIGHLIGHT ANY SIGNIFICANT WAVES MOVING THROUGH THIS FLOW INTO THE REGION...SO IT IS HARD TO PINPOINT ANY BEST DAY FOR PRECIPITATION...BUT DIURNAL CONVECTION WILL BE A POSSIBILITY JUST ABOUT ANY DAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 91 66 89 62 / 10 5 10 10 5 ATLANTA 69 90 70 87 62 / 10 5 10 10 5 BLAIRSVILLE 60 86 62 82 54 / 10 5 20 10 10 CARTERSVILLE 63 90 65 86 54 / 10 5 20 10 10 COLUMBUS 70 92 70 91 67 / 20 10 10 20 5 GAINESVILLE 67 89 68 87 61 / 10 5 20 10 10 MACON 68 92 69 95 65 / 20 20 10 20 5 ROME 65 92 65 88 59 / 10 5 20 10 10 PEACHTREE CITY 64 90 65 89 57 / 10 5 10 10 5 VIDALIA 70 91 70 94 67 / 50 30 20 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
In the hours before
Special weather statement, Jun 15, 4:51 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 PM EDT SUN JUN 15 2008 GAZ094-152115- 451 PM EDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PEACH COUNTY UNTIL 515 PM EDT... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT VALLEY...MOVING SOUTH AT 13 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PEACH COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORT VALLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 15, 5:01 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 PM EDT SUN JUN 15 2008 GAZ112-113-152145- 501 PM EDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN TOOMBS AND MONTGOMERY COUNTIES UNTIL 545 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KIBBEE...MOVING SOUTH AT 11 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS TOOMBS AND MONTGOMERY COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORMANTOWN...KIBBEE...HIGGSTON... VIDALIA...MOUNT VERNON...AILEY...SANTA CLAUS...SOUTH THOMPSON AND ALSTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 15, 5:28 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL BERGINSVILLE 32.28N 84.59W
06/15/2008 E0.50 INCH MARION GA PUBLIC
&&
MGRIESINSpecial weather statement, Jun 15, 5:28 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 528 PM EDT SUN JUN 15 2008 GAZ089-090-152215- 528 PM EDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN CHATTAHOOCHEE AND SOUTHERN MUSCOGEE COUNTIES UNTIL 615 PM EDT... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF CUSSETA...MOVING SOUTHEAST AT 12 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS CHATTAHOOCHEE AND MUSCOGEE COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JAMESTOWN...CUSSETA... RENFROE AND MANTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 15, 5:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 3 WNW BUENA VISTA 32.33N 84.57W
06/15/2008 MARION GA COUNTY OFFICIAL
3 TREES WERE BLOCKING HIGHWAY 26 AND 1 TREE WAS BLOCKING
HIGHWAY 137 WEST OF BUENA VISTA. HAIL WAS ALSO REPORTED
BUT THE SIZE WAS UNKONOWN.
&&
MGRIESINSpecial weather statement, Jun 15, 6:11 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 611 PM EDT SUN JUN 15 2008 GAZ089-152245- 611 PM EDT SUN JUN 15 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN MUSCOGEE COUNTY UNTIL 645 PM EDT... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL MUSCOGEE COUNTY...MOVING SOUTH AT 10 MPH. RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES PER HOUR CAN BE EXPECTED ACROSS CENTRAL MUSCOGEE COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. BECAUSE OF THE SLOW MOVEMENT OF THIS STORM...PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.